MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT 3DMETAL 01.38.052DH ACETABULAR SHELL Ø52 TWO-HOLE; CEMENTLESS ACETABULAR SHELL

MEDACTA INTERNATIONAL SA CUP: MPACT 3DMETAL 01.38.052DH ACETABULAR SHELL Ø52 TWO-HOLE; CEMENTLESS ACETABULAR SHELL
Catalog Number 01.38.052DH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 22 february 2019: lot 153941: (b)(4) items manufactured and released on 04 april 2016.Expiration date: 2021-01-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional device involved in the event, ce marked by the supplier: amis 01.15.10.0538 amis cup impactor-m8 incipio lot.17j3319.The manufacturer has been informed about the event.Preliminary investigation performed by r&d project manager on the basis of the received picture: looking at the image attached to the complaint it is evaluable that the cup is blocked on the cup impactor, the lever of the cup impactor is close and it seem that the cardan screwdriver is out of its neutral position.More details will be added during the visual inspection.It is not possible to determine the root cause.The instrument is ce marked by supplier.
 
Event or Problem Description
During the primary hip surgery and after impacting the 52mm cup, it was discovered that the impactor handle would not disengage from the cup.The surgeon removed the original cup and implanted a different 52mm cup using a different impactor handle with no issues.There was a 5 minute delay in the case and the surgery was completed successfully.

Brand Name
CUP: MPACT 3DMETAL 01.38.052DH ACETABULAR SHELL Ø52 TWO-HOLE
Common Device Name
CEMENTLESS ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8361559
Report Number3005180920-2019-00093
Device Sequence Number1697814
Product Code LPH
UDI-Device Identifier07630030812590
UDI-Public07630030812590
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171966
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Catalogue Number01.38.052DH
Device Lot Number153941
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;